Hail, Lac Qui Parle
- When
- May 9, 5:20 PM CST to 5:25 PM CST
- Where
- Lac Qui Parle County, 3 mi NE of Bellingham
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.167, -96.250
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 9, 2:05 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT TUE MAY 9 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY OVERALL CHALLENGE IN SHORT RANGE FCST IS TIMING AND BEST CHANCES OF PRECIP THROUGH THE RESIDENCE OF ANOTHER UPPER LEVEL LOW...WITH PRIMARY CHALLENGE BEING TONIGHT. CONVECTIVE TEMPERATURES HAVING BEEN WELL SURPASSED TODAY...SCATTERED SHWRS AND TSTMS HAVE DEVELOPED ALONG WEAK SURFACE BOUNDARIES. GOES WV LOOP SHOWS TWO SHORTWAVES BOTH HELPING TO TRIGGERING CONVECTION...ONE OVER NW MN AND THE OTHER RACING EAST ACROSS CTRL SD. THE LATTER IS MORE POTENT AND MAIN REASON FOR INCREASING POPS OVER WRN MN TONIGHT. SFC ANALYSIS SHOWS LOW PRESSURE OVER NORTH CTRL MN WITH A SECONDARY COLD FRONT ENTERING WRN AREA...WHICH WILL ALSO CONTINUE A SFC SOURCE OF LIFT THROUGH THE EVENING. WITH MANY LAYERS OF CLOUDS AND THE SUPPORT OF WARMER MOS...HAVE BUMPED UP MINS TNGHT. VORT MAX STILL CENTERED OVER SRN MN ON WEDS WITH MOISTURE WOUND AROUND SYSTEM. BOTH NAM AND GFS INDICATE DEEP MOISTURE LEVELS AND QPF BULLSEYES OVER WRN MN. HAVE LEANED FURTHER EAST WITH HIGHER POPS...OVER CTRL MN...AS WARMER SFC TEMPS AND BETTER INSTABILITY VALUES WARRANT. MOS GUIDANCE ALL OVER THE PLACE WITH MAX TEMPS TOMORROW. HAVE GENERALLY WENT WITH MIDDLE GROUND MET MOS WHICH SEEMED TO HAVE A GOOD HANDLE ON THERMAL GRADIENT ACROSS CWA. WEST WINDS SHOULD ALLOW HEATING IN WI...WHILE LOW LEVEL CAA AND BETTER CHANCES FOR PRECIP WARRANT LOWER VALUES OVER WRN AND CTRL MN. POPS CONTINUE THRU REMAINDER OF SHORT RANGE...BUT COLD CORE UPPER LOW MOVING ATOP AREA STILL SHOULD SUPPORT MORE SHOWERY ACTIVITY THAN GENERAL RAIN. EXCEPTION TO THIS IS OVER WRN WI...AS PREFERRED GFS AND ECMWF HAVE TRENDED FURTHER WEST AND DEEPER WITH SFC LOW RIDING FROM SRN STREAM. SREF GUIDANCE ALSO HAS LITTLE LEAST DEVIATION OF QPF IN THAT AREA. THEREFORE HAVE HIGHEST POPS AND COOLEST TEMPS OVER WRN WI. THURS AND FRI MAX TEMPS EXPECTED TO BE AROUND TEN DEGREES BELOW NORMAL ACROSS ENTIRE AREA. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY MODELS OFFER A SOMEWHAT SIMILAR SOLUTION ON VERY SLOW EASTWARD PROGRESS OF DEEP UPPER LOW. COLD CYCLONIC FLOW WILL LIKELY CONTINUE TO PRODUCE A FAVORABLE ENVIRONMENT FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS EASTERN AREAS AS LEAST THRU SATURDAY. LEFT SUNDAY DRY FOR NOW. AS THIS SYSTEM BEGINS TO LOSE ITS GRIP EARLY IN THE WEEK SHOULD SEE REMAINDER OF PERIOD CONTINUING COOL BUT DRY WITH LONG FETCH OF NORTH WINDS BETWEEN HIGH PRESSURE IN THE PLAINS AND DEEP LOW PRESSURE OVER EASTERN U.S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/BAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 415 AM CDT TUE MAY 9 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 415 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 511 PM CDT TUE MAY 9 2006 MNZ057-092230- KANDIYOHI- 511 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT... AT 510 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING DIME SIZE HAIL...OVER NORTHERN KANDIYOHI COUNTY. THIS THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SPICER AND WAS MOVING TO THE EAST AT 25 MPH. THE COMMUNITIES OF SPICER AND NEW LONDON COULD BE AFFECTED BY THIS STORM THROUGH 530 PM. REMAIN ALERT FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS. RAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 557 PM CDT TUE MAY 9 2006 MNZ051-092325- SHERBURNE- 557 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT... AT 555 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING DIME SIZE HAIL...OVER NORTH CENTRAL SHERBURNE COUNTY. THIS THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF ZIMMERMAN AND WAS MOVING TO THE EAST AT 15 MPH. THE COMMUNITY OF ZIMMERMAN AND RURAL AREAS OF NORTHEAST SHERBURNE COUNTY COULD BE AFFECTED BY THIS STORM THROUGH 625 PM. REMAIN ALERT FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS. RAH
The Aberdeen radar (KABR), 172 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
9 hail. Local standard time, as filed.
Ground covered with hail. Scattered leaves torn off trees.
Hail covered Highway 22.
Reported at Fire Department near Interstate 394 and Carlson Parkway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506002, 5506003, 5506004, 5506005, 5506006, 5506007, 5506008, 5506009, 5506010.